My knees hurt all the time. Even the "New Knee". One year ago I had the left knee replaced because it was "frozen up". I had physical therapy and did all exercises as instructed for 6 months. I cannot get any relief except with Tramadol which the doctor says that he does not want me to take much longer. What is the danger of taking Tramadol for a long time? I must get some relief soon because I only take Tramadol when the pain gets unbearable.
Tramadol is classified as non-addictive but speaking from experience it can be. I started taking tramadol three years ago because I was in pain all of the time and at first I only took one a day and it was such a big help. Well three years later i was taking three to four 50 mg pills every couple of hours plus many other opiots. Anyway not everyone will become an addict and can use tramadol safly for many years but it does happen.
Hi, as Mistiq has said, Tramadol can be addictive and cause no end of problems if you take them long term. There are people that can take them successfully and stick to low doses/prescribed doses, but unfortunately these cases are few and far between. Speaking from experience, they can really mess your life up. They can effect you physically, mentally - emotionally/in your relationships. If you are able to swap Tramadol for an alternative please do. Many doctors have no idea how addictive they actually are. They are a synthetic opiate and mimic heroin in their addictive nature and in the withdrawal symptoms you experience if coming off high doses for long periods of time. I hope you find something else to help with your pain.
No Relief, welcome to the site. You have already got 2 good reasons not to take tramadol for long term pain. If stopped suddenly , it can casue a siezure too. Apparently you have a doctor that knows what he is talking about for a change. You wouldn't believe the people on the site that have become addicted to Tramadol. I will give you a link to read to help answer some of your questions...
Hi there No relief! As the others said, when taken for long periods of time, it becomes very habit forming. I started out taking only one a day 7 years ago and it spiraled way way outta control without my even being aware of it. Even at pretty low doses, if I stopped taking it for a day, the withdrawal symptoms came. Fast forward 7 years and I'm at day 9 of coming off of them cold turkey. A few weeks ago, I was up to taking 20-25 of them a day, just to feel like a normal person. I think a lot of doctors don't realize how addicting they are or what they do to someone's body long term, but more and more docs are realizing it. This teeny tiny little bomb is both an opioid and an antidepressant, so the physical and physiological dependancy is incredible. I would definitely go with your docs opinion on this one, and see if you can find something that's just for pain. Good luck! Keep us updated.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2013 • 3 answers
Posted 30 Oct 2013 • 1 answer
Posted 30 Nov 2013 • 2 answers
Posted 15 Aug 2015 • 1 answer
Knee Joint Replacement - My knee replacement destroyed the right side of my body. My thigh, hip, and
Posted 18 Mar 2016 • 2 answers